Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 3, 2009, 7:37 PM EDT for 9 counties in Virginia. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 3, 2009, 9:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charles City County, VA, Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King William County, VA, New Kent County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:00 PM EDT | FLASH FLOOD | Sandston, VA | UP TO 1 FOOT OF WATER COVERING PARTS OF DARBYTOWN MONICHAN AND CHARLES CITY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 032337
FFWAKQ
VAC036-041-085-087-095-101-127-149-760-040130-
/O.NEW.KAKQ.FF.W.0003.090603T2337Z-090604T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN CITY OF RICHMOND IN CENTRAL VIRGINIA...
SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
NORTHEASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
* UNTIL 930 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM MEADOWBROOK TO 6 MILES
SOUTH OF CHARLES CITY...OR ALONG A LINE EXTENDING FROM MEADOWBROOK
TO CLAREMONT...MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I 95
AND CHIPPENHAM PARKWAY...RUSTIC...ADKINS STORE...RUTHVILLE...EAST
HIGHLAND PARK...HIGHLAND SPRINGS...ROXBURY...HOLDCROFT...PROVIDENCE
FORGE...BOTTOMS BRIDGE...TUNSTALL...TALLEYSVILLE...NEW KENT AND
BARHAMSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR HAS INDICATED THAT NEARLY TWO INCHES OF RAIN HAS FALLEN OVER
PARTS OF THE WARNED AREA OVER THE PAST ONE TO TWO HOURS. ADDITIONAL
RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3771 7724 3747 7674 3745 7673 3725 7696
3724 7700 3721 7703 3745 7757
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:32 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 3, 4:32 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT WED JUN 3 2009
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE
MID ATLANTIC REGION TONIGHT...THEN STALL OVER NORTHERN NORTH
CAROLINA THURSDAY. LOW PRESSURE TRACKS ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA...LATE THURSDAY NIGHT AND
FRIDAY. THE LOW MOVES OFFSHORE FRIDAY NIGHT...AND WILL BE FOLLOWED
BY WEAK HIGH PRESSURE THAT WILL SETTLE OVER THE REGION SATURDAY
THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FRONT IS CURRENTLY LYING FROM FAR SW VA NORTHEAST TO LWR MD.
CONVECTION HAS BEGUN TO FIRE RATHER QUICKLY OVER THE PAST FEW
HOURS IN AND JUST SOUTH OF THE CURRENT SVR TSTM WATCH BOX
(#325)...BASICALLY AS SOON AS CONVECTIVE TEMPS (NEAR 90) WERE
REACHED. VERY STEEP LOW LEVEL LAPSE RATES (UP TO 8.5 C/KM) AND
MODERATELY STRONG INSTBY (SFC BASED CAPES 2500-3000 J/KG) HAVE
CONTRIBUTED TO THE RAPID DEVELOPMENT OF CONVECTION. SEVERE WEATHER
REPORTS THUS FAR HAVE BEEN LIMITED DUE TO THE MEAGER WIND SPEEDS
ALOFT (W 15-20 KTS BTWN 700-500 MB)...HOWEVER THE AVAILABILITY OF
DRY AIR AT MID LEVELS (STEEP LOW-MID LEVEL THETA-E LAPSE RATES AND
WET BULB ZERO LEVELS SOME 1-2 KFT BELOW FREEZING LEVELS) HAS
RESULTING IN ISOLATED DAMAGING WIND/LARGE HAIL REPORTS.
TONIGHT...WILL CONTINUE TO EXPECT STORMS TO DEVELOP ALONG/AHEAD OF
THE FRONTAL BOUNDARY THIS EVENING...WITH THE CONVERGENCE AIDED BY
THE NUMEROUS OUTFLOW BOUNDARIES ALREADY IN PLACE. PER COORDINATION
WITH WFOS STERLING AND BLACKSBURG VA...HAVE HOISTED A FLASH FLOOD
WATCH OVER OUR NRN/NW PTNS OF CENTRAL VA THAT BORDER OUR
NEIGHBORING WFOS. THIS IS THE REGION ALONG AND NORTH OF THE SFC
FRONTAL BNDRY WHERE THE ACTIVITY IS EXPECTED TO BECOME MOST
NUMEROUS THIS EVENING THROUGH TONIGHT...SUPPORTED BY THE GFS AND
ESPECIALLY THE NAM WITH LOW-MID LEVEL QVECTOR CONVERGENCE AND
UPWARD OMEGA. THE GFS CONTINUES TO LAG THE SFC BNDRY A LITTLE
FARTHER BEHIND (N) COMPARED TO THE NAM...AND THUS IS NOT AS
BULLISH WITH THE QPF POTENTIAL ALONG/BEHIND THE FRONT LATER
TONIGHT INTO CENTRAL-ERN VA. THE NAM HAD OUTPERFORMED THE GFS YDAY
AFTN AND EVENING IN TERMS OF CONVECTIVE INITIATION...COVERAGE...AND
DURATION...AND IT APPEARS TO BE THE MODEL OF CHOICE AGAIN TODAY
BASED ON THE CURRENT OBS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE END OF THE WEEK WILL BE DOMINATED BY PERSISTENT CLOUDINESS AND
A HIGH LIKELIHOOD OF WIDESPREAD...MUCH NEEDED SOAKING RAINS. RATHER
ANOMALOUS (COOL-SEASON LIKE) SYNOPTIC SETUP FOR EARLY JUNE WILL BE
THE CULPRIT...AS LOW PRESSURE FORMS ACROSS THE SE REGION
THU...THEN LIFTS NE ALONG THE STALLED BNDRY OVER ERN NC AND FAR
SERN VA. PARAMETERS FOR HEAVY RAINFALL ARE IN PLACE...ESPECIALLY
(AGAIN) PER THE NAM...AS PWATS CLIMB TO A VERY IMPRESSIVE 2 TO
2.25 AND K INDICES 35-40. MODEL FCST SOUNDINGS SHOW NEARLY MOIST
ADIABATIC LAPSE RATES THROUGH A DEEP PORTION OF THE TROPOSPHERE...
WITH STRONG THETA-E/MSTR CONVERGENCE AT LOW LEVELS. INGREDIENTS
ARE CERTAINLY IN PLACE FOR HEAVY RAINFALL ON FRIDAY...THOUGH FOR
NOW WILL HOLD OFF ON HOISTING ANOTHER FLOOD WATCH...AT LEAST UNTIL
THE SHORT TERM ISSUES (POTENTIAL FOR FLOODING LATE THIS AFTN
THROUGH TONIGHT) ARE FINISHED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOING WITH COMBINATION OF 00Z ECMWF/12Z GFS FOR THE EXTENDED PERIOD.
GENERALLY DRY AND MILD/VRY WRM WX EXPECTED FOR SAT NGT THRU SUN NGT
WITH JUST A SLGT CHC OF A SHRA OR TSRA SUN AFTN/NGT...MAINLY ACRS
EXTRM NRN CNTIES...DUE TO APPROACHING FRNTL BDNRY FM THE N. BETTER
CHCS FOR SHRAS OR TSRAS WILL COME MON NGT THRU WED...AS A PRE-FRNTL
TROF SETS UP ACRS THE AREA FOLLOWED BY A COLD FRNT PUSHING THRU THE
REGION LATE TUE THRU WED.
MAX TEMPS WILL GENERALLY BE IN THE MID 80S TO NR 90 SUN...MON AND
TUE...AND IN THE UPR 70S TO MID 80S WED. MIN TEMPS WILL BE IN THE
UPR 50S TO UPR 60S SUN MORNG...AND RANGE FM THE MID 60S TO NR 70
MON...TUE AND WED MORNGS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ALL LOCATIONS CURRENTLY VFR BUT ACTIVITY STARTING TO ORGANIZE ON
RADAR ALONG A LINE FROM CHO SW TO CARROLL COUNTY WITH ISLOD CELLS
DVLPNG TO THE E OF THIS LINE. HAVE TRIED TO TIME ARRIVAL AT RIC WITH
TEMPO 19-23Z...HAVE CB IN OTHER TAFS. ALL SITES HAVE MVFR POSSIBLE
THIS AFT/EVE AS FRONT MOVES S. FRONT WILL STALL IN VCNTY OF VA/NC
OVERNIGHT AND HAVE MVFR CIG/VIS FOR ALL SITES OTHER THAN ECG.
THE FRONT WILL CONTINUE TO AFFECT THE FORECAST ARE THUR AND FRIDAY
CAUSING ADDITIONAL PRECIP WITH MFR/IFR XPCTD BOTH DAYS. THE FRONT
WILL MOVE S OF THE AREA FOR THE WEEKEND WITH ONLY SMALL CHC FOR
SHWRS...MAINLY TOWARD NC.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. FRNTL BNDRY LAYING ACRS
EXTRM ERN PORTIONS OF THE AREA...WILL SLOWLY DROP SSE TNGT INTO
THU...THEN STALL OVR NRN NC LATER THU THRU FRI. LO PRES WILL TRACK
NE ALNG THE FRNT UP THE CST THU NGT THRU FRI NGT. WEAK HI PRES WILL
BLD OVR THE REGION AND OFF THE CST FOR SAT INTO MON. WNDS...WAVES
AND SEAS SHUD REMAIN BELOW SCA CRITERIA FOR ALL WTRS EXCEPT THE NRN
TWO CSTL ZNS THRU THE PERIOD. SEAS CUD REACH 5 FT IN THE NRN TWO
CSTL ZNS...ESPLY FRI/FRI NGT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ048-049-061>064-
068>078-082>086-090.
MARINE...NONE.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...TMG
AVIATION...CY
MARINE...TMGHazardous weather outlook, Jun 3, 4:58 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 458 PM EDT WED JUN 3 2009 VAZ060-065>067-079>081-087>089-091>098-100-042100- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ021>025-VAZ099-042100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK- 458 PM EDT WED JUN 3 2009 ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP ON FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. VAZ082-084-086-090-042100- CHARLES CITY-GLOUCESTER-MATHEWS-JAMES CITY- 458 PM EDT WED JUN 3 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. VAZ048-049-061>064-068>078-083-085-042100- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX- 458 PM EDT WED JUN 3 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ012>017-030>032-102-042100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO TRACK EAST OR SOUTHEAST AROUND 10 TO 15 MPH. THIS RELATIVELY SLOW MOVEMENT WILL ALSO ALLOW FOR A HEIGHTENED RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL STALL OVER NORTHERN NORTH CAROLINA ON THURSDAY...WHILE AN AREA OF LOW PRESSURE FORMS OVER THE DEEP SOUTH. THIS LOW WILL TRACK NORTHEAST ON FRIDAY ALONG THE STALLED FRONT...THROUGH EASTERN NORTH CAROLINA AND ALONG THE SOUTHEAST VIRGINIA COAST...BEFORE MOVING OFF THE NEW ENGLAND COAST LATE FRIDAY NIGHT. WIDESPREAD RAIN WILL DEVELOP FROM LATE THURSDAY NIGHT THROUGH FRIDAY ACROSS THE REGION IN ADVANCE OF THIS LOW PRESSURE SYSTEM. THE RAIN MAY BE HEAVY AT TIMES...AND POSSIBLY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. ANZ631>633-650-652-654-656-658-042100- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 458 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THIS EVENING ACROSS THE AREA...AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTH TOWARD THE VIRGINIA...NORTH CAROLINA BORDER. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS OR GREATER OVER THE CHESAPEAKE BAY...ALONG WITH BRIEF ROUGH WAVES AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-042100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 458 PM EDT WED JUN 3 2009 ...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Local storm report, Jun 3, 7:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 S SUBLETTS 37.56N 77.75W
06/03/2009 E0.88 INCH POWHATAN VA PUBLIC
&&
HURLEYLocal storm report, Jun 3, 7:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 W CHESTER 37.35N 77.53W
06/03/2009 E1.00 INCH CHESTERFIELD VA PUBLIC
&&
CURRYSpecial weather statement, Jun 3, 7:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 717 PM EDT WED JUN 3 2009 MDZ021-022-024-040015- DORCHESTER MD-INLAND WORCESTER MD-WICOMICO MD- 717 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS MOVING THROUGH WICOMICO AND DORCHESTER COUNTIES... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF HURLOCK TO 30 MILES SOUTHEAST OF HURLOCK...OR FROM 5 MILES EAST OF CAMBRIDGE TO 6 MILES EAST OF SALISBURY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...HURLOCK AROUND 800 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WRS
Special weather statement, Jun 3, 7:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 720 PM EDT WED JUN 3 2009 VAZ048-049-061>064-069-071-040030- CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA- 720 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 18 MILES NORTH OF MINERAL TO 5 MILES NORTHWEST OF CARTERSVILLE...OR FROM 16 MILES SOUTHEAST OF CULPEPER TO 5 MILES NORTHWEST OF CARTERSVILLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CARTERSVILLE AROUND 730 PM EDT... MINERAL AROUND 735 PM EDT... GOOCHLAND AROUND 805 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Local storm report, Jun 3, 7:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG CAPE CHARLES 37.27N 76.01W
06/03/2009 NORTHAMPTON VA LAW ENFORCEMENT
TREES DOWN ON PLUM STREET AND ALSO ROBIN RD IN CHERITON
AREA
&&
CURRYLocal storm report, Jun 3, 7:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL TABSCOTT 37.86N 78.06W
06/03/2009 E0.88 INCH GOOCHLAND VA AMATEUR RADIO
NICKEL HAIL SOUTH OF RT. 250 ON RT. 605.
&&
WSAMMLERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:07 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 38 min |
| Jun 2, 8:14 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 2, 8:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jun 2, 11:11 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, Hanover, King and Queen, Louisa, Northumberland and 2 more | 3 hr |
| Jun 3, 2:03 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 16 min |
| Jun 3, 2:44 PM EDT | Areal Flood Advisory | AKQ | Southampton, Surry, Sussex | 3 hr |
| Jun 3, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 38 min |
| Jun 3, 3:10 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 33 min |
| Jun 3, 3:15 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William, Middlesex | 30 min |
| Jun 3, 3:38 PM EDT | Flash Flood Watch | AKQ | Amelia, Caroline, Charles City, Cumberland, Fluvanna, Gloucester and 11 more | 6 hr |
| Jun 3, 3:38 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 27 min |
| Jun 3, 3:39 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 3, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Williamsburg | 30 min |
| Jun 3, 4:03 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond | 33 min |
| Jun 3, 4:13 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews | 36 min |
| Jun 3, 4:22 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 3, 4:33 PM EDT | Areal Flood Advisory | AKQ | Essex, Richmond | 3 hr |
| Jun 3, 4:46 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 38 min |
| Jun 3, 5:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 3, 5:39 PM EDT | Flash Flood Warning | AKQ | Essex, King and Queen, King William, Middlesex | 2 hr |
| Jun 3, 5:52 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton, City of Franklin | 3 hr |
| Jun 3, 6:00 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 45 min |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Henrico | 59 min |
| Jun 3, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 45 min |
| Jun 3, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Powhatan | 28 min |
| Jun 3, 6:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more | 53 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Louisa | 30 min |
| Jun 3, 7:45 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 45 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.